Alert archive / Mississippi / River Flood Warnings in 2014
River Flood Warning 21, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Mar 28, 2014, 4:20 PM CDT for Harrison County, Mississippi. It took effect at Mar 28, 2014, 6:14 PM CDT. It was in force for 40 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2014, 4:20 PM CDT (21:20 UTC)
- In effect from
- Mar 28, 2014, 6:14 PM CDT
- Expired
- Mar 30, 2014, 10:16 AM CDT
- In force
- 40 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Harrison County, MS
The radar
The Mobile radar (KMOB), 98 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Biloxi River near Lyman (LYMM6).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02481130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
840 WGUS44 KLIX 282120 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 420 PM CDT FRI MAR 28 2014 ...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSISSIPPI... WOLF RIVER ABOVE GULFPORT AFFECTING HARRISON COUNTY BILOXI RIVER NEAR LYMAN AFFECTING HARRISON COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC047-300320- /O.NEW.KLIX.FL.W.0020.140329T0500Z-140331T1245Z/ /GLFM6.1.ER.140329T0500Z.140330T0600Z.140331T0645Z.NO/ 420 PM CDT FRI MAR 28 2014 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A * FLOOD WARNING FOR THE WOLF RIVER ABOVE GULFPORT. * FROM LATE TONIGHT TO MONDAY MORNING. * AT 4:00 PM FRIDAY THE STAGE WAS 5.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TONIGHT...AND CONTINUE TO RISE TO A CREST NEAR 11.0 FEET BY EARLY SUNDAY MORNING. THE RIVER IS THEN EXPECTED TO FALL BELOW FLOOD STAGE BY EARLY MONDAY MORNING. * IMPACT...AT 10.0 FEET...BELLS FERRY ROAD ROAD WILL BE CLOSED WITHIN A MILE OF THE BRIDGE AS THE ROAD WILL BE COVERED BY SWIFT MOVING RIVER CURRENT * IMPACT...AT 9.0 FEET...BELLS FERRY ROAD WILL BE IMPASSABLE WITH DEEP WATER ON THE EAST BRIDGE APPROACH * IMPACT...AT 8.0 FEET...BELLS FERRY ROAD WILL BEGIN TO FLOOD. THERE WILL BE WATER OVER THE ACCESS ROAD JUST UPSTREAM OF THE BRIDGE AND THE ROAD WILL BECOME IMPASSABLE VERY QUICKLY && LAT...LON 3041 8922 3002 8919 3037 8922 3039 8917 $$ MSC047-300320- /O.NEW.KLIX.FL.W.0021.140329T0200Z-140330T1516Z/ /LYMM6.1.ER.140329T0200Z.140329T1800Z.140330T0916Z.NO/ 420 PM CDT FRI MAR 28 2014 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A * FLOOD WARNING FOR THE BILOXI RIVER NEAR LYMAN. * FROM THIS EVENING TO SUNDAY MORNING. * AT 4:00 PM FRIDAY THE STAGE WAS 11.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BEFORE ' MIDNIGHT TONIGHT AND CONTINUE TO RISE TO A CREST NEAR 13.5 FEET BY SATURDAY EARLY AFTERNOON. THE RIVER IS THEN EXPECTED TO FALL BELOW FLOOD STAGE BY SUNDAY MORNING. * IMPACT...AT 13.0 FEET...LORAINE ROAD WILL BEGIN TO FLOOD AT 13 FEET MAKING DRIVING HAZARDOUS. RIVER ROAD NEAR THREE RIVERS ROAD BRIDGE WILL BEGIN TO FLOOD * IMPACT...AT 12.0 FEET...RIVER ROAD NEAR THREE RIVERS ROAD BRIDGE WILL BEGIN TO FLOOD && LAT...LON 3055 8917 3055 8912 3048 8914 3048 8909 $$
3 follow-up statements
765 WGUS84 KLIX 282316 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 616 PM CDT FRI MAR 28 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI... BILOXI RIVER NEAR LYMAN AFFECTING HARRISON COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC047-300516- /O.EXT.KLIX.FL.W.0021.140328T2314Z-140330T1500Z/ /LYMM6.1.ER.140328T2212Z.140329T1800Z.140330T0900Z.NO/ 616 PM CDT FRI MAR 28 2014 THE FLOOD WARNING CONTINUES FOR THE BILOXI RIVER NEAR LYMAN. * UNTIL SUNDAY MORNING. * AT 6:00 PM FRIDAY THE STAGE WAS 12.6 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.5 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY MORNING. * IMPACT...AT 13.0 FEET...LORAINE ROAD WILL BEGIN TO FLOOD AT 13 FEET MAKING DRIVING HAZARDOUS. RIVER ROAD NEAR THREE RIVERS ROAD BRIDGE WILL BEGIN TO FLOOD * IMPACT...AT 12.0 FEET...RIVER ROAD NEAR THREE RIVERS ROAD BRIDGE WILL BEGIN TO FLOOD && BILOXI RIVER LYMAN 12 12.6 FRI 06 PM 13.4 && LAT...LON 3055 8917 3055 8912 3048 8914 3048 8909 $$
583 WGUS84 KLIX 291428 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 928 AM CDT SAT MAR 29 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI... THE BILOXI RIVER NEAR LYMAN AFFECTING HARRISON COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC047-302028- /O.EXT.KLIX.FL.W.0021.000000T0000Z-140330T2100Z/ /LYMM6.1.ER.140328T2212Z.140329T1100Z.140330T1500Z.NO/ 928 AM CDT SAT MAR 29 2014 ...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE BILOXI RIVER NEAR LYMAN. * UNTIL SUNDAY AFTERNOON. * AT 9:00 AM SATURDAY THE STAGE WAS 14.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER IS NEAR CREST AND SHOULD BEGIN TO SLOWLY FALL LATER THIS EVENING. * IMPACT...AT 14.0 FEET...AT 14 FEET HOMES ON LOWER FISHERMAN TRAIL WILL BEGIN TO FLOOD AND LOWER RIVER ROAD WILL BE IMPASSABLE. DRIVING ON LORAINE ROAD WILL BE HAZARDOUS DUE TO THE HIGH WATER * IMPACT...AT 13.0 FEET...LORAINE ROAD WILL BEGIN TO FLOOD AT 13 FEET MAKING DRIVING HAZARDOUS. RIVER ROAD NEAR THREE RIVERS ROAD BRIDGE WILL BEGIN TO FLOOD. * IMPACT...AT 12.0 FEET...RIVER ROAD NEAR THREE RIVERS ROAD BRIDGE WILL BEGIN TO FLOOD. * IMPACT...AT 9.0 FEET...THE RIVER WILL BE BANKFULL AT THE THREE RIVERS ROAD BRIDGE. && LAT...LON 3055 8917 3055 8912 3048 8914 3048 8909 $$
630 WGUS84 KLIX 300123 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 823 PM CDT SAT MAR 29 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI... WOLF RIVER ABOVE GULFPORT AFFECTING HARRISON COUNTY BILOXI RIVER NEAR LYMAN AFFECTING HARRISON COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC047-310723- /O.EXT.KLIX.FL.W.0020.000000T0000Z-140331T1800Z/ /GLFM6.1.ER.000000T0000Z.140329T2300Z.140331T1200Z.NO/ 823 PM CDT SAT MAR 29 2014 THE FLOOD WARNING CONTINUES FOR THE WOLF RIVER ABOVE GULFPORT. * UNTIL MONDAY AFTERNOON. * AT 6:00 PM SATURDAY THE STAGE WAS 10.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING. * IMPACT...AT 10.0 FEET...BELLS FERRY ROAD ROAD WILL BE CLOSED WITHIN A MILE OF THE BRIDGE AS THE ROAD WILL BE COVERED BY SWIFT MOVING RIVER CURRENT * IMPACT...AT 9.0 FEET...BELLS FERRY ROAD WILL BE IMPASSABLE WITH DEEP WATER ON THE EAST BRIDGE APPROACH * IMPACT...AT 8.0 FEET...BELLS FERRY ROAD WILL BEGIN TO FLOOD. THERE WILL BE WATER OVER THE ACCESS ROAD JUST UPSTREAM OF THE BRIDGE AND THE ROAD WILL BECOME IMPASSABLE VERY QUICKLY && LAT...LON 3041 8922 3002 8919 3037 8922 3039 8917 $$ MSC047-301300- /O.EXT.KLIX.FL.W.0021.000000T0000Z-140330T1300Z/ /LYMM6.1.ER.140328T2212Z.140329T1100Z.140330T0700Z.NO/ 823 PM CDT SAT MAR 29 2014 THE FLOOD WARNING CONTINUES FOR THE BILOXI RIVER NEAR LYMAN. * UNTIL SUNDAY MORNING. * AT 6:00 PM SATURDAY THE STAGE WAS 13.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE BY AFTER MIDNIGHT TOMORROW. * IMPACT...AT 13.0 FEET...LORAINE ROAD WILL BEGIN TO FLOOD AT 13 FEET MAKING DRIVING HAZARDOUS. RIVER ROAD NEAR THREE RIVERS ROAD BRIDGE WILL BEGIN TO FLOOD * IMPACT...AT 12.0 FEET...RIVER ROAD NEAR THREE RIVERS ROAD BRIDGE WILL BEGIN TO FLOOD * IMPACT...AT 9.0 FEET...THE RIVER WILL BE BANKFULL AT THE THREE RIVERS ROAD BRIDGE && LAT...LON 3055 8917 3055 8912 3048 8914 3048 8909 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Mar 28, 4:16 PM CDT, 4 minutes earlier.
Area forecast discussion, Mar 28, 4:16 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
416 PM CDT FRI MAR 28 2014
.DISCUSSION...
BIGGEST CONCERN WILL BE IN THE FIRST 18 HOURS OF THE FORECAST.
FLASH FLOOD WATCH HAS BEEN ISSUED FOR ROUGHLY THE NORTHEASTERN
HALF OF THE AREA. IN THESE AREAS...HEAVY RAINFALL OVERNIGHT LAST
NIGHT AND TODAY HAS SATURATED THE SOIL AND ANY ADDITIONAL RAINFALL
WILL QUICKLY BE CONVERTED TO RUNOFF CAUSING FLASH FLOODING
CONCERNS UNTIL A COLD FRONT CLEARS THE AREA LATE TONIGHT/SATURDAY
MORNING.
NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
IMPACT THE AREA TONIGHT AS AN UPPER TROUGH AND COLD FRONT MOVE
THROUGH THE REGION. BIGGEST THREAT WILL BE LOCALLY HEAVY RAINFALL
AS THERE WILL BE POTENTIAL FOR SOME VERY EFFICIENT RAIN PRODUCERS
WITH PW VALUES SITTING NEAR 200 PERCENT OF NORMAL FOR THIS TIME OF
YEAR. HIGH RAINFALL RATES IN THE 2 TO 3 INCH PER HOUR RANGE WERE
OBSERVED EARLIER TODAY IN SOME CONVECTION. AREA AVERAGE RAINFALL
IS GENERALLY EXPECTED TO BE LESS THAN AN INCH TONIGHT...BUT THERE
IS POTENTIAL FOR LOCAL AMOUNTS IN EXCESS OF 2 TO 3 INCHES. 12Z
SREF GUIDANCE INDICATED A 40 TO 50 PERCENT CHANCE OF GREATER THAN
1 INCH OF RAIN OVER A LARGE PORTION OF THE FORECAST AREA...THOUGH
THE 15Z GUIDANCE IS A BIT LOWER.
ANOTHER THING TO CONSIDER WITH CONVECTION THIS EVENING AND TONIGHT
IS THE POSSIBILITY OF SEVERE WEATHER. SPC CONTINUES TO INDICATE A
SLIGHT RISK OF SEVERE WEATHER ACROSS BASICALLY THE ENTIRE FORECAST
AREA. EXPECT AT LEAST A BROKEN LINE OF CONVECTION TO ACCOMPANY
THE COLD FRONT AS IT MOVES THROUGH THE AREA. THE AIR MASS IS
GENERALLY UNSTABLE WITH SURFACE DEWPOINTS IN THE MID 60S TO NEAR
70 DEGREES. LI VALUES OF -6 TO -8 ARE FORECAST TO SPREAD ACROSS
THE REGION WITH CAPE VALUES IN EXCESS OF 1500 J/KG. MID LEVEL
LAPSE RATES ARE FORECAST TO STEEPEN A BIT THIS EVENING LEADING TO
GREATER INSTABILITY IN THE HAIL GROWTH ZONE. AREA OF GREATEST
THREAT WILL BE ACROSS WESTERN AREAS WHERE CONVECTION HAS NOT BEEN
PERSISTENT THROUGH THE AFTERNOON. EASTERN AREAS ARE CURRENTLY
WORKED OVER AND LIKELY NOT ABLE TO SUPPORT SEVERE CONVECTION AT
THIS TIME. MAIN THREATS FROM ANY SEVERE WEATHER WILL BE DAMAGING
WIND AND LARGE HAIL.
SHOWER AND THUNDERSTORM ACTIVITY SHOULD FINALLY BEGIN TAPERING OFF
AFTER MIDNIGHT AS THE COLD FRONT MOVES EASTWARD. EXPECT ONLY
SCATTERED LINGERING SHOWERS BY DAYBREAK...MAINLY ACROSS THE
SOUTHEASTERN PORTION OF THE AREA. CURRENT FORECAST HAS ALL PRECIP
OUT OF THE AREA BY LATE MORNING. AIR MASS BEHIND THE COLD FRONT
WILL KNOCK TEMPS DOWN A BIT...BUT NOT NEARLY AS MUCH AS PREVIOUS
FRONTS. EXPECT MORNING LOWS TO DROP INTO THE 40S AND LOWER 50S
SUNDAY AND MONDAY MORNINGS BEFORE RECOVERY BEGINS. AFTERNOON
TEMPS WILL BE MORE SEASONAL...GENERALLY REACHING THE MID 70S BOTH
DAYS.
.LONG TERM...
NO SIGNIFICANT CHANGES MADE TO THE FORECAST BEYOND THE FIRST 36
HOURS AND THE PREVIOUS LONG TERM DISCUSSION IS APPENDED HERE.
THE NEXT SYSTEM WILL REMAIN TO THE NORTH AND INCREASE CLOUDS
ACROSS THE AREA TUESDAY. AN UPPER LEVEL TROUGH IS EXPECTED TO
DEEPEN OVER THE ROCKIES AND CREATE SOUTHWEST FLOW OVER SOUTH
CENTRAL CONUS AND BRING A RAIN CHANCES ACROSS NORTHWEST ZONES
WEDNESDAY. RAIN CHANCES WILL INCREASE TOWARD THE END OF NEXT WEEK
AS THIS SYSTEM PUSH ACROSS THE MISSISSIPPI VALLEY BY FRIDAY.
&&
.AVIATION...
GENERALLY MVFR TO IFR CONDITIONS WILL PREVAIL AT THE TAF SITES
THROUGH TONIGHT AS A FRONTAL SYSTEM CONTINUES TO IMPACT THE AREA.
WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO IMPACT THE
AREA TONIGHT AND ARE CURRENTLY INDICATED WITH VICINITY GROUPS IN
TAFS...THOUGH THESE CAN LIKELY BE NARROWED INTO PREVAILING FOR THE
MOST LIKELY TIMING WITH THE 00Z ISSUANCE. FRONTAL PASSAGE WILL
OCCUR LATE TONIGHT...WITH CONDITIONS NOT IMPROVING TO VFR UNTIL
AFTER 15Z MOST LOCATIONS.
&&
.MARINE...
ONSHORE FLOW WILL CONTINUE TO WEAKEN AS THE PRESSURE GRADIENT
RELAXES AHEAD OF A SLOW MOVING COLD FRONT. AHEAD OF THE
FRONT...EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO
IMPACT THE WATERS LEADING TO LOCALLY HIGHER WINDS AND SEAS. THE
COLD FRONT WILL FINALLY PUSH THROUGH THE COASTAL WATERS LATE
SATURDAY MORNING... WITH MODERATE TO STRONG OFFSHORE WINDS
DEVELOPING IN ITS WAKE. HEADLINES WILL LIKELY BE NEEDED ONCE
AGAIN. WINDS WILL RELAX AGAIN ON SUNDAY AS HIGH PRESSURE PUSHES
INTO THE DEEP SOUTH AND RETURN FLOW SHOULD BEGIN BY MONDAY AS THE
SURFACE HIGH SHIFTS EASTWARD.
&&
.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
SMALL CRAFT ADV
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 59 71 43 73 / 80 10 0 0
BTR 62 74 46 76 / 70 10 0 0
ASD 63 74 45 72 / 80 20 0 0
MSY 64 74 53 71 / 70 20 0 0
GPT 64 75 49 71 / 80 20 0 0
PQL 63 75 45 70 / 80 30 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 AM SATURDAY FOR THE FOLLOWING ZONES:
EAST FELICIANA...LIVINGSTON...LOWER JEFFERSON...LOWER
PLAQUEMINES...LOWER ST. BERNARD...NORTHERN
TANGIPAHOA...ORLEANS...SOUTHERN TANGIPAHOA...ST.
HELENA...ST. TAMMANY...UPPER JEFFERSON...UPPER
PLAQUEMINES...UPPER ST. BERNARD...WASHINGTON...AND WEST
FELICIANA.
MS...FLASH FLOOD WATCH UNTIL 7 AM SATURDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...NONE.
&&
95/DMHazardous weather outlook, Mar 28, 12:21 PM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1221 PM CDT FRI MAR 28 2014 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-290530- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1221 PM CDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER MUCH OF THE OUTLOOK AREA BUT THE GREATEST THREAT FOR SEVERE WEATHER WILL BE ALONG AND NORTHWEST OF A LINE FROM BATON ROUGE TO MCCOMB. THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT AHEAD OF A SLOWLY APPROACHING COLD FRONT. THE MAIN THREATS FROM SEVERE STORMS WILL BE LARGE HAIL AND STRONG TO DAMAGING STRAIGHT LINE WINDS AND MAINLY LATE THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL IS ALSO LIKELY WITH SOME OF THESE STORMS...AND COULD PRODUCE FLOODING IN AREAS HARD HIT BY HEAVY RAIN THIS MORNING. WINDS WILL REMAIN MODERATE TO STRONG OVER THE OUTER WATERS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORIES WILL AGAIN BE NEEDED OVER THE COASTAL WATERS ON SATURDAY AFTER THE PASSAGE OF A COLD FRONT LATE SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER MAY BE NEEDED THIS EVENING.
In the hours before
Special weather statement, Mar 28, 2:47 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 247 PM CDT FRI MAR 28 2014 LAZ040-050-058-060>064-072-282200- ST. TAMMANY-LIVINGSTON-ST. JOHN THE BAPTIST-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- SOUTHERN TANGIPAHOA- INCLUDING THE CITIES OF...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...DENHAM SPRINGS...WALKER...LAPLACE...RESERVE... DESTREHAN...NORCO...METAIRIE...KENNER...NEW ORLEANS... BELLE CHASSE...CHALMETTE...VIOLET...HAMMOND...PONCHATOULA 247 PM CDT FRI MAR 28 2014 ...SHOWERS AND SCATTERED THUNDERSTORMS CONTINUING ACROSS THE AREA... SHOWERS AND SCATTERED THUNDERSTORMS CONTINUE TO PRODUCE MODERATE TO HEAVY RAIN ACROSS PORTIONS OF SOUTHEAST LOUISIANA SURROUNDING LAKE PONTCHARTRAIN. RAINFALL AMOUNTS OF TWO TO FOUR INCHES HAVE BEEN COMMON TODAY ACROSS THE AREA. THIS HAS PRODUCED TEMPORARY STREET FLOODING IN SEVERAL AREAS. ADDITIONAL RAINFALL WILL SLOW DOWN ANY IMPROVEMENT IN CONDITIONS. DRIVERS SHOULD BE PREPARED FOR PONDING OF WATER ON STREETS AND HIGHWAYS AND PLEASE DO NOT DRIVE THROUGH AREAS OF DEEP WATER. RAIN IS EXPECTED TO DIMINISH FOR A PERIOD LATER THIS AFTERNOON...BUT THERE IS THE POTENTIAL FOR ADDITIONAL THUNDERSTORMS OVERNIGHT.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 11:33 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 27 min |
| Mar 28, 12:05 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 40 min |
| Mar 28, 3:50 AM CDT | Flash Flood Warning | LIX | Amite, Wilkinson | 3 hr |
| Mar 28, 8:25 AM CDT | Areal Flood Warning | LIX | Amite, Wilkinson | 3 hr |
| Mar 28, 8:36 AM CDT | Flash Flood Warning | LIX | Walthall | 3 hr |
| Mar 28, 9:00 AM CDT | Flash Flood Warning | LIX | Harrison, Jackson | 3 hr |
| Mar 28, 10:05 AM CDT | Areal Flood Advisory | LIX | Hancock, Pearl River | 115 min |
| Mar 28, 10:20 AM CDT | River Flood Warning | LIX | Wilkinson | 7 hr |
| Mar 28, 10:37 AM CDT | Flash Flood Warning | LIX | Hancock | 83 min |
| Mar 28, 11:11 AM CDT | River Flood Warning | LIX | Hancock, Pearl River | 47 days |
| Mar 28, 11:11 AM CDT | River Flood Warning | LIX | Hancock, Pearl River | 37 days |
| Mar 28, 11:19 AM CDT | River Flood Warning | LIX | Pearl River | 59 hr |
| Mar 28, 11:19 AM CDT | River Flood Warning | LIX | Pearl River | 58 hr |
| Mar 28, 3:25 PM CDT | Flash Flood Watch | LIX | Amite, Pearl River, Pike, Walthall, Wilkinson | 12 hr |
| Mar 28, 4:20 PM CDT | River Flood Warning | LIX | Harrison | 64 hr |
Nearby
River Flood Warnings in Mississippi, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.